The Lupus Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
3,471 Posts
Discussion Starter · #1 ·
Anyone else on them? my Gp as just switched me to these ones, trying to help me as i have GERD, he thought this one may be kinder for me, instead of my other one.

but said if i got palpatations, to stop and go see him. he said he would take my bp in two weeks time.

just thought i would ask if anyone on them what you thought???

thank you Lin xxxxxxxxxxx
 

·
Registered
Joined
·
87 Posts
Hi Lin

I am on a combination therapy of this diltiazem drug 120mg three times a day, together with another drug which is "off licence" for my problem which is very new and rarely prescribed by my cardiologist at St Thomas', London (Ivabradine). Only the combination of these 2 drugs has stopped the high rate of tachycardia (palpitations) that I was getting after I had a heart procedure in July last year.

I spent most of July and August in and out of A&E and St Thomas cardiology wards. It was only when they put me on the highest dose of diltiazem and combined with Ivabradine that my tachycardia was brought under control, otherwise I just sat in bed with a min heart rate of 110! (without doing anything at all!!); even drking water increased the heart rate and they were very concerned that they couldnt control the heart rate but as I have said, the Ivabradine added in to my "cocktail" of drugs seems to have done the trick, thankfully.

I am told that I am an exceptionally rare patient with this kind of treatment and I do admit that I still do get break through tachycardia when I get stressed/over do things. I also do suffer from an autonomic dysfunction called postural orthostatic tachycardia syndrome (pots)(neurocardio problem) which means that my heart rates accelerates on change of position ie from lying to sitting, sitting to standing etc. Thankfully it is mainly controlled by these 2 drugs and another drug, Fludrocortisone (but Im digressing the point now so I will stop!).

The only things I would say is that I feel like my whole body has "slowed down" I feel vey sluggish, thoughts are even more difficult sometimes to put into words and Ive put on weight (not sure if thats the diltiazem/ivabradine though and will be cheking with my consultant in a couple of weeks). I have a rapid digestion and cant use the slow release as my body uses it too quickly so that is why I take it 3 times a day. I would also say that I have to remain in bed for about 2 hours after I have taken my heart drugs to take effect (it would appear that my body uses it all up over night!) otherwise I get tachycardia. After that Im mostly ok until the next dose is due at 2pm.

Sorry if I have rabbited on, hope this helps!

Take care

Julia :)
 

·
Registered
Joined
·
3,471 Posts
Discussion Starter · #3 ·
gosh Julia you do have a lot on your plate, thanks for the info,

i had mine swtiched back in 05, because of postal drop they put me on Verapamil, then gp said he would see if he could give me one that was kinder as i have GERD......... but if any palpations to let him know stright away....

thank you for your letter Hugs Lin xxxx
PS i wish for you better days Julia xxxxxxxxxxxxxxx
 
1 - 3 of 3 Posts
Top